Institute for Safe Medication Practices


Also found in: Acronyms.

Institute for Safe Medication Practices

,

ISMP

A nonprofit organization devoted to the prevention of errors in medication and to the use of safe medications. It disseminates information about adverse drug events to health care professionals, institutions, and the public. It also operates the Medication Errors Reporting System. Website: www.ihi.org
Medical Dictionary, © 2009 Farlex and Partners
References in periodicals archive ?
The Institute for Safe Medication Practices medication safety assessment for hospitals found that almost half of the respondents indicated that they use smart pump technology throughout the organization to intercept and prevent errors due to misprogramming or miscalculation of doses or infusion rates (Institute for Safe Medication Practices, 2011).
(2.) Institute for Safe Medication Practices. Caution on demo-dose products from Pocket Nurse [Excerpt].
The study included researchers from Wake Forest Baptist Medical Centre, the Institute for Safe Medication Practices, Harvard Medical School and Johns Hopkins University School of Medicine.
Thus, organizations such as the Canadian Patient Safety Institute (CPSI), the Institute for Safe Medication Practices Canada (ISMP Canada), Accreditation Canada and the World Health Organization (WHO) began to invest and collaborate on ways to reduce medication-related adverse events.
Nurse Advise-ERR (May 2005, Volume 3, Issue 5), with permission by the institute for Safe Medication Practices. KBN Connection, 4:26.
The Institute for Safe Medication Practices' 2011 Medication Safety Self-Assessment now is available online for hospitals to evaluate their medication safety practices, identify opportunities for improvement and compare experiences with demographically similar organizations.
More than 17,500 nurses responded to a survey conducted in July 2010 by the Institute for Safe Medication Practices (ISMP) voicing their strong opinions about the policy being unrealistic and unsafe.
Type 2 diabetes drug rosiglitazone (Avandia) accounted for 1,354 patient deaths in 2009, more than any other prescription drug, according to a report from the Institute for Safe Medication Practices. However, the institute blamed publicity about the drug's cardiovascular safety risks in part for the large number of fatalities reported to the FDA.
Hyponatremic signs and symptoms--vomiting, lethargy, jerking movements, rigid extremities, and rolled-back eyes--were mistaken for a dystonic reaction to an antiemetic that had been administered, according to a report in a newsletter of the Institute for Safe Medication Practices (ISMP Medication Safety Alert!
"We really don't play well in the sand box together," said Hedy Cohen, R.N., vice president of nursing at the Institute for Safe Medication Practices.
The Institute for Safe Medication Practices, Horsham, Pa., found that 40% of clinicians have kept quiet or remained passive during patient care events rather than question a known intimidator.
Researchers at the nonprofit Institute for Safe Medication Practices, and Wake Forest University, said they found hundreds of reported problems since the drug's 2006 approval that included blurred vision, dizziness, confusion and loss of consciousness.
Full browser ?